Alert archive / Virginia / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 23, 1995, 4:10 AM EST for Giles County, Montgomery County, Pulaski County, Virginia. It was in force for 50 min.
The area
The counties it named.
The facts
- Issued
- Mar 23, 1995, 4:10 AM EST (09:10 UTC)
- Expired
- Mar 23, 1995, 5:00 AM EST
- In force
- 50 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties Giles County, VA, Montgomery County, VA, Pulaski County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2929 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 230912 RRA SVRRNK VAC021-071-121-155-231000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 410 AM EST THU MAR 23 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 AM EST FOR THE FOLLOWING COUNTYS... IN SOUTHWEST VIRGINIA ...EASTERN BLAND COUNTY...GILES COUNTY ...NORTHERN MONTGOMERY COUNTY...NORTHERN PULASKI COUNTY AT 410 AM EST DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ROCKY GAP... 55 MILES WEST OF ROANOKE VIRGINIA MOVING EAST AT 50 MPH. THIS STORM WILL MOVE THROUGH THE COMMUNITIES OF MOUNTAIN LAKE AND NEWPORT BY 435 AM. WINDS GUST IN EXCESS OF 58 MPH CAN BE EXPECTED WITH THE PASSAGE OF THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR DBUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. RMG/DSD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:30 AM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 23, 2:30 AM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 230 AM EST THU MAR 23 1995 RECOMMENDATIONS... ALL... TDY- BCMG MO CLDY/40 POP FOR RW/TRW. TNT- DEC CLDS. TMRW- MO SNY. BELIEVE TEMPS 1/2 TO 1 CAT COOLER TMRW THAN TDY IN GNRL. WBC...HIGHS TDY- ARND 60 HIGHLANDS...60 TO 65 ELSE. TNT- ARND 40 XCP CLR IN HIGHLANDS. CRW...HIGHS TDY- ARND 60. LOWS TNT MID TO UPR 30S. RDU...HIGHS TDY- LOW 60S MTNS...MID TO UPR 60S PIED. TNT...LOWS ARND 40 MTNS...LOW 40S PIEDMONT. DISCUSSION... ECLIPSE AND AWOS OBS FRUSTRATING AT NIGHT...CANNOT GET FEEL FOR WHAT CLDS ARE DOING OUT THERE. AT ANY RATE... BOTH KFCX AND KMRX OBS SHOWING NOTHING IN THE WAY OF PCPN. 06Z ANALYSIS HAS LOW PRES CNTR OVR SRN IL. FNTL BNDRY XTNDED FM LOW ACRS SRN KY TO SOUTH OF TRI TO SOUTH OF ILM. TSTM ACTIVITY OVR ERN KY AND FAR WRN WV COINCIDENT W/ 70 PCNT RH. NGM CONTS TO BE CONSISTENT WITH EVOLUTION OF FEATURES AND ETA HAS ADJUSTED ITSELF FM 22/12Z TO 23/00Z TO BE SIMILAR TO NGM. CLDS AND CHC OF PCPN TDY AS 70 PCNT AREA AND WEAK VERT MOTION ASSOCIATED W/ LOW PRES CNTR MV ACRS FA. TSTM OR TWO CANNOT BE RULED OUT EITHER. DRIER AIR THEN RETURNS TO RGN SO WD XPCT RAPID RTN TO CLR SKIES. 500 MB LOW PERSISTS SLOW TO EXIT NRN NEW ENGLAND AREA DURG FCST PD. VORT MAX ROTATING ARND LOW TNT BRINGS W/ IT ANOTHER PUSH OF CLDR AIR. THIS IS SEEN BY CLG TEMPS AT H85 AND L.I. GRADIENT FM GRIDDS. THIS SHD BRING SLIGHTLY CLR TEMPS TO FA FOR TMRW AS PER MOS GDNCE. HAPPY TO FIND MYSELF IN BTR AGREEMENT WITH SWODY1 TDY. LOOKS LIKE BEST DYNAMICS TO STAY AWAY FM FA. DESROSIERS FPCN20CWUL/q$ FPCN20 CWUL 230723 3
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 4:10 AM EST | Severe Thunderstorm Warning | RNK | Bland | 26 min |
| Mar 23, 4:54 AM EST | Severe Thunderstorm Warning | RNK | Floyd, Roanoke | 37 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.